Thunderstorm Wind, Carbon
- When
- July 11, 5:43 PM MST
- Where
- Carbon County, 29.32 mi SSW of Hatfield Camp
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Park/Forest Service
- Coordinates
- 41.310, -107.570
A peak wind gust of 64 mph was recorded.
A thunderstorm produced wind gusts to near 65 mph about 10 miles east of Dad in Carbon County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A thunderstorm produced wind gusts to near 65 mph about 10 miles east of Dad in Carbon County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 11, 4:48 PM MST, 55 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
548 PM MDT WED JUL 11 2012
.DISCUSSION...
SHOWERS AND THUNDERSTORMS HAVE BECOME FAIRLY WIDESPREAD OVER EAST
CENTRAL AND SOUTH CENTRAL WYOMING EARLY THIS EVENING. MANY OF THE
STORMS WILL PRODUCE BRIEF WIND GUSTS TO 55 MPH...WITH KRWL REPORTING
A BRIEF GUST TO 50 MPH JUST BEFORE 23Z. HAVE INCREASED POPS AND
INCLUDED THE MENTION OF STRONG WIND GUSTS IN A RECENT UPDATE.
&&
.PREVIOUS DISCUSSION...ISSUED AT 513 PM MDT WED JUL 11 2012/...
.AVIATION...00Z TAF ISSUANCE...SCATTERED SHOWERS AND THUNDERSTORMS
OCCURRING ACROSS MUCH OF SOUTHEAST WYOMING WILL PERSIST THROUGH
SUNSET...WITH GUSTY DOWNDRAFT WINDS EXPECTED OUT OF THESE STORMS. A
FEW WILL MOVE INTO THE NORTHERN PANHANDLE OVERNIGHT. A COLD FRONT
WILL MOVE FROM NW TO SE ACROSS THE AREA BETWEEN 10 AND 18Z
TOMORROW...WITH SFC WINDS SWITCHING TO THE NORTH-NORTHWEST BEHIND
THE FRONT AND GUSTING TO 20KTS FOR A SHORT PERIOD AFTER FROPA. WINDS
WILL THEN BECOME NORTHEASTERLY THROUGH THE DAY WITH ANOTHER CHANCE
FOR ISOLATED SHOWERS AND THUNDERSTORMS IN THE LATE AFTERNOON MAINLY
ALONG AND EAST OF THE LARAMIE RANGE. RJM
&&
.PREV DISCUSSION... /ISSUED 253 PM MDT WED JUL 11 2012/
SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT
LATE THIS AFTERNOON-THIS EVENING:
LATEST WATER VAPOR LOOP WAS SHOWING A FAIRLY DISTINCT UPPER LEVEL
POTENTIAL VORTICITY ANOMALY/FRONTAL BOUNDARY MOVING THROUGH
NORTHWEST WYOMING WITH A CLUSTER OF SHOWERS AND THUNDERSTORMS
MOVING THROUGH THAT REGION. WE ARE EXPECTING THIS CLUSTER OF
SHOWERS AND THUNDERSTORMS TO CONTINUE TO PROGRESS EAST THROUGH THE
AFTERNOON AND POSSIBLY REACH CONVERSE COUNTY AROUND 00Z AND AREAS
EAST- SOUTHEAST AFTERWARDS. LAPS IS CURRENTLY IS SHOWING GOOD
INSTABILITY OUT AHEAD OF THIS CLUSTER OF SHOWERS AND STORMS WITH
DEWPOINTS NEAR 50 JUST WEST OF CASPER. DEWPOINTS DO DROP OFF QUITE
A BIT AS YOU HEAD EAST OF CASPER...BUT THESE STORMS COULD HANG ON
FOR A WHILE (THROUGH 04Z- 05Z) DUE TO 0-6KM SHEAR VALUES AROUND
25-30KTS. CANNOT RULE OUT A COUPLE OF THE STORMS BECOMING SEVERE
ACROSS THIS REGION AS WELL WITH THE MAIN THREATS BEING LARGE HAIL
AND DAMAGING WIND GUSTS. MOST OF THE ACTIVITY SHOULD MOVE
EAST...BUT THE INDIVIDUAL CELLS SHOULD TRACK SOUTHEAST. WE WENT
AHEAD AND BUMPED UP POPS ACROSS THIS REGION THROUGH THE EARLY
EVENING. MEANWHILE...THE CONVECTION ACROSS THE HIGHER TERRAIN
SHOULD DIE OFF FAIRLY QUICKLY.
WE WILL CONTINUE TO HANG ON TO THE RED FLAG WARNING THROUGH EARLY
EVENING FOR THE LOW PRECIPITATION THUNDERSTORMS...ESPECIALLY OVER
CONVERSE AND NIOBRARA COUNTIES AND THE HIGHER TERRAIN. COULD SEE
SOME CONVECTION LINGER IN THE NORTHEAST CORNER OF THE FORECAST
AREA OVERNIGHT IN ASSOCIATION WITH THE POTENTIAL VORTICITY
ANOMALY. OTHERWISE...A QUIET NIGHT IS IN STORE FOR THE MAJORITY OF
THE AREA AS THE WEAK FRONTAL BOUNDARY PUSHES THROUGH FROM
NORTHWEST TO SOUTHEAST IN ASSOCIATION WITH THE UPPER LEVEL WAVE.
THURSDAY-FRIDAY NIGHT:
THE MODELS ARE IN AGREEMENT IN SHOWING THE UPPER LEVEL RIDGE
CONTINUING TO DOMINATE THE AREA DURING THE NEXT COUPLE OF DAYS.
THIS WILL BRING WARM AND DRY CONDITIONS TO MUCH OF THE AREA EXCEPT
FOR A COUPLE OF AFTERNOON THUNDERSTORMS IN THE MOUNTAINS. WE DID
KEEP A SLIGHT CHANCE OF THUNDERSTORMS IN THE PANHANDLE THURSDAY
AFTERNOON IN THE PANHANDLE...DUE TO WEAK FRONTAL BOUNDARY IN PLACE
AND WEAK INSTABILITY...BUT I AM NOT REAL CONFIDENT SINCE THE FLOW
WILL BE TURNING NORTH BEHIND THE FRONTAL BOUNDARY WHICH WILL LIMIT
ANY UPSLOPE FLOW.
TEMPERATURES WILL BE QUITE WARM DURING THE NEXT COUPLE OF DAYS AS
WELL WITH 700MB STANDARDIZED ANOMALIES AROUND 1 TO 1.5 STANDARD
DEVIATIONS ABOVE NORMAL ACROSS THE WESTERN THIRD OF THE FORECAST
AREA. AS A RESULT...WE KEPT THE GOING TREND OF UPPER 80S TO AROUND
90 FROM LARAMIE TO RAWLINS. EAST OF THAT REGION...HIGHS WILL RANGE
FROM 85 TO 90 IN SOUTHEAST WYOMING TO THE MID 90S IN THE
PANHANDLE. THE MONSOON FLOW IS EXPECTED TO START CREEPING INTO
AREAS WEST OF THE LARAMIE RANGE ON FRIDAY NIGHT WHICH MAY BRING A
BETTER SHOT OF SHOWERS AND THUNDERSTORMS.
LONG TERM...SATURDAY THROUGH TUESDAY...MODELS CONTINUE TO RESOLVE A
QUASI-STATIONARY UPPER LEVEL TROUGH OVER THE WESTERN US THROUGH THE
WEEKEND...WITH SOME SLIGHT DIFFERENCES EXPECTED EARLY NEXT WEEK WITH
THE EVOLUTION OF THIS TROUGH. THE MONSOON PATTERN WILL RETURN
DURING THIS TIME AS SOUTHWEST FLOW ALOFT WILL ADVECT A GOOD FETCH
OF SUBTROPICAL MOISTURE INTO THE ROCKIES THROUGH MIDWEEK. THIS
WILL KEEP CHANCES FOR SHOWERS AND THUNDERSTORMS IN THE FORECAST
FOR MUCH OF THE CWA THROUGH THE PERIOD. TO BEGIN ON SATURDAY...A
SHORTWAVE MOVING ACROSS WYOMING IN SOUTHWEST FLOW ALOFT WILL
STRENGTHEN SOUTHEASTERLY SFC WINDS ACROSS THE PLAINS AND ADVECT
HIGHER LLVL MOISTURE INTO THIS AREA. EXPECT A GOOD COVERAGE OF
SHOWERS AND THUNDERSTORMS THROUGH THE DAY AND INTO THE EARLY
OVERNIGHT PERIOD. MARGINAL WINDS ALOFT WILL KEEP CHANCES FOR
SEVERE STORMS LOW...BUT WILL BE MORE FAVORABLE FOR PRODUCING
MODERATE TO LOCALLY HEAVY RAIN OUT OF THE STORMS WITH THE DEEP
LAYER MOISTURE IN PLACE. LEESIDE PRESSURE TROUGH WILL SHIFT EAST
ON SUNDAY...TAKING SOME OF THE HIGHER DEW POINTS WITH IT. MAIN
SHORTWAVE ENERGY WILL MOVE ACROSS WESTERN WYOMING...WITH A SECOND
PIECE DOWN SOUTH IN COLORADO. SO THE MOUNTAINS WILL MOST LIKELY
SEE THE BEST CHANCE FOR DAYTIME STORMS...WITH LESS OF CHANCE
EXPECTED ACROSS THE PLAINS IN THE EVENING. HIGHER LLVL MOISTURE
WILL REMAIN TO THE EAST FOR MONDAY BUT THE SHORTWAVE TRACK LOOKS
TO IMPACT SOUTHEAST WYOMING MORESO THAN SUNDAY SO SHOULD SEE
SLIGHTLY BETTER COVERAGE OF AFTERNOON EVENING TSTORMS FOR THE CWA.
A COLD FRONT LOOKS TO DROP SOUTH ACROSS THE AREA ON
TUESDAY...ALTHOUGH THE ECMWF WEAKENS THE FRONT AS IT MOVES THROUGH
WHILE THE GFS MAINTAINS A STRONGER BOUNDARY. THEREFORE WILL KEEP
SLIGHT CHANCE TO LOWER END CHANCE POPS DUE TO UNCERTAINTY WITH
SURFACE FORCING. TEMPS WILL REMAIN ON THE WARM SIDE THROUGH THE
PERIOD UNTIL THE COLD FRONT CAN MAKE ITS WAY THROUGH THE REGION ON
TUESDAY.
AVIATION...18Z TAF ISSUANCE... VFR OVER ALL TERMINALS TODAY AND
TONIGHT UNDER GENERALLY DRY AND WEAK NW FLOW ALOFT. SOUTHEAST
WINDS GUSTING 15 TO 25 KTS WILL OCCUR THIS AFTERNOON AND EARLY
EVENING ALONG AND EAST OF THE LARAMIE RANGE. A FEW ISOLATED
THUNDERSTORMS ARE EXPECTED MAINLY VCTY OF THE MTNS OF SE WYOMING
THIS AFTERNOON INTO EARLY THIS EVENING AS WELL...WITH BRIEF GUSTY
WINDS OF 30 TO 40 KTS POSSIBLE IN VCTY OF ANY STORMS. A COLD FRONT
WILL MOVE FROM NW TO SE ACROSS THE AREA BETWEEN 10 AND 18Z
TOMORROW...AND WILL VEER SFC WINDS TO THE NW WITH A FEW LIGHT RAIN
SHOWERS POSSIBLE IN THE NORTHERN PANHANDLE THROUGH THIS TIME.
FIRE WEATHER...
LOW PRECIPITATION THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE
NORTHERN SECTIONS OF THE LARAMIE RANGE...SNOWY AND SIERRA MADRE
RANGE THIS EVENING. A CLUSTER OF SHOWERS AND STORMS WILL ALSO MOVING
INTO CONVERSE AND NIOBRARA COUNTIES THIS EVENING WHICH MAY BRING
MORE LIGHTNING STRIKES AND GUSTY WINDS TO DRY FUELS. THURSDAY AND
FRIDAY WE MAY SEE A FEW AFTERNOON THUNDERSTORMS ACROSS THE
MOUNTAINS WHICH MAY PRODUCE MORE LIGHTNING STRIKES AND GUSTY
WINDS...BUT WE SHOULD SEE A BIG INCREASE IN HUMIDITY VALUES AS WE
HEAD INTO THE WEEKEND WITH PRECIPITABLE WATER VALUES POSSIBLY
REACHING 150-175% OF NORMAL.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...RED FLAG WARNING UNTIL 9 PM THIS EVENING FOR WYZ101-WYZ102-
WYZ103-WYZ104-WYZ105-WYZ109-WYZ110-WYZ111-WYZ112-WYZ113-WYZ114-
WYZ115.
NE...NONE.
&&
SHORT TERM/FIRE WEATHER...REC
LONG TERM/AVIATION...RJM
UPDATE...WEILANDHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1116 AM MDT WED JUL 11 2012 NEZ002-003-019>021-054-055-095-096-121730- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1116 AM MDT WED JUL 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS MAY MOVE THROUGH THE NORTHERN SECTIONS OF THE NEBRASKA PANHANDLE THIS EVENING. SOME OF THE STORMS MAY BE STRONG AND PRODUCE GUSTY WINDS TO 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS ACROSS THE NEBRASKA PANHANDLE THURSDAY MORNING INTO THE EARLY AFTERNOON. THESE STORMS ARE NOT EXPECTED TO BECOME STRONG OR SEVERE. THE NEXT CHANCE OF THUNDERSTORMS WILL BE THIS WEEKEND BEGINNING LATE SATURDAY AFTERNOON AND CONTINUING THROUGH SATURDAY NIGHT. THE MAIN THREAT WITH THESE STORMS WILL BE HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ101>119-121730- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1116 AM MDT WED JUL 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND THIS EVENING. SOME OF THE STORMS MAY BECOME STRONG ESPECIALLY OVER THE NORTHERN LARAMIE RANGE AND POINTS EAST. THE MAIN THREAT WITH THESE STORMS WILL BE DRY LIGHTNING WHICH MAY SPARK FIRES...PRODUCE GUSTY WINDS UP TO 50 MPH AND SMALL HAIL. THESE STORMS WILL GENERALLY MOVE SOUTHEAST AT 15 TO 20 MPH. THE REMAINDER OF THE AREA MAY SEE AN ISOLATED STORM OR TWO ESPECIALLY IN THE HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE SOUTHERN LARAMIE RANGE ON THURSDAY WITH MORE THUNDERSTORMS POSSIBLE ON FRIDAY. THE BETTER CHANCES OF THUNDERSTORMS WILL OCCUR THIS WEEKEND ACROSS MUCH OF THE AREA. THE MAIN THREAT WITH THE STORMS THIS WEEKEND WILL BE HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE COX
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 446 PM MDT WED JUL 11 2012 WYZ103-112330- NORTH LARAMIE RANGE WY- 446 PM MDT WED JUL 11 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN CONVERSE AND NORTHERN ALBANY COUNTIES UNTIL 530 PM MDT... AT 443 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF WINDY PEAK...OR 35 MILES WEST OF WHEATLAND...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM ALONG WITH MODERATE RAINFALL. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... GARRETT... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4200 10532 4194 10562 4224 10576 4234 10556 TIME...MOT...LOC 2246Z 325DEG 8KT 4221 10559 MSW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 520 PM MDT WED JUL 11 2012 WYZ101>105-109>115-120230- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK...MUDDY GAP... MEDICINE BOW...RAWLINS...SINCLAIR...HANNA...ARLINGTON... ELK MOUNTAIN...BAGGS...DIXON...SARATOGA...ENCAMPMENT... RIVERSIDE...CENTENNIAL...ALBANY...WOODS LANDING...LARAMIE 520 PM MDT WED JUL 11 2012 ...STRONG WIND GUSTS WILL BE ASSOCIATED WITH MANY OF THE SHOWERS AND THUNDERSTORMS... BRIEF AND STRONG WIND GUSTS TO 55 MPH WILL BE ASSOCIATED WITH MANY OF THE SHOWERS AND THUNDERSTORMS THROUGH THE EVENING OVER MUCH OF SOUTHEAST WYOMING. AT 450 PM...THE RAWLINS AIRPORT HAD A WIND GUST TO 50 MPH. THE SHOWERS AND STORMS WILL MOVE TO THE EAST OR SOUTHEAST AT 25 MPH. IN ADDITION TO THE STRONG WIND GUSTS WILL BE SOME LIGHTNING... AND GENERALLY LIGHT RAINFALL. TRAVELERS OR THOSE WITH OUTDOOR ACTIVITIES SHOULD BE AWARE OF THE SHOWERS AND THUNDERSTORMS IN THE AREA THROUGH THE EVENING HOURS AND THE STRONG WIND GUSTS ASSOCIATED. THE LIGHTNING MAY ALSO SPARK FIRES IN THE AREA WHICH MAY SPREAD QUICKLY FOR A TIME DUE TO THE STRONG AND ERRATIC WINDS. WEILAND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 536 PM MDT WED JUL 11 2012 WYZ103-106-120015- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-NORTH LARAMIE RANGE WY- 536 PM MDT WED JUL 11 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PLATTE AND NORTHEASTERN ALBANY COUNTIES UNTIL 615 PM MDT... AT 533 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES EAST OF GARRETT...OR 21 MILES WEST OF WHEATLAND...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF EXTREME WESTERN PLATTE AND NORTHEASTERN ALBANY COUNTIES. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4199 10497 4180 10532 4209 10553 4224 10529 TIME...MOT...LOC 2336Z 312DEG 10KT 4209 10536 MSW
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
604 PM MDT WED JUL 11 2012
WYZ103>105-109-110-120045-
CENTRAL CARBON COUNTY WY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-NORTH
LARAMIE RANGE WY-NORTH SNOWY RANGE FOOTHILLS WY-SHIRLEY BASIN WY-
604 PM MDT WED JUL 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN CONVERSE...
NORTHERN ALBANY AND NORTHEASTERN CARBON COUNTIES UNTIL 645 PM MDT...
AT 558 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
SHIRLEY BASIN TO 9 MILES WEST OF MEDICINE BOW...AND MOVING EAST AT
25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS ALONG WITH A BRIEF PERIOD OF MODERATE
RAINFALL.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
LITTLE MEDICINE SCHOOL...
SHIRLEY BASIN...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 4197 10649 4244 10617 4244 10609 4245 10608
4235 10560 4181 10606
TIME...MOT...LOC 0003Z 206DEG 9KT 4232 10607 4195 10636
MSWSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 621 PM MDT WED JUL 11 2012 WYZ103-106-107-116-120100- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE COUNTY WY-NORTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE WY- 621 PM MDT WED JUL 11 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PLATTE...EXTREME NORTHWESTERN LARAMIE AND EASTERN ALBANY COUNTIES UNTIL 700 PM MDT... AT 619 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18 MILES SOUTHEAST OF GARRETT...OR 21 MILES SOUTHWEST OF WHEATLAND...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF EXTREME EASTERN ALBANY...EXTREME NORTHWESTERN LARAMIE AND SOUTHWESTERN PLATTE COUNTIES. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4168 10493 4162 10535 4191 10550 4210 10526 TIME...MOT...LOC 0021Z 307DEG 13KT 4193 10533 MSW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 622 PM MDT WED JUL 11 2012 WYZ101-102-107-108-120100- CONVERSE COUNTY LOWER ELEVATIONS WY-EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-NIOBRARA COUNTY WY- 622 PM MDT WED JUL 11 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PLATTE...EXTREME SOUTHEASTERN CONVERSE...EXTREME SOUTHWESTERN NIOBRARA AND NORTHWESTERN GOSHEN COUNTIES UNTIL 700 PM MDT... AT 619 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF TWO MOON CAMPGROUND TO 7 MILES SOUTH OF RAWHIDE BUTTES...AND MOVING SOUTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... JAY EM... GUERNSEY CAMPGROUND... GUERNSEY... FORT LARAMIE... FORT LARAMIE NATIONAL HISTORIC SITE... HARTVILLE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4254 10425 4214 10443 4232 10506 4268 10494 TIME...MOT...LOC 0022Z 296DEG 13KT 4255 10488 4247 10449 MSW
The Riverton/Lander radar (KRIW), 209 km away, was scanning. The volume nearest the first event began at 00:42 UTC.
1 thunderstorm wind. Local standard time, as filed.
A peak wind gust of 64 mph was recorded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2012Every state in 2012This day in weather historyWarnings in Wyoming, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 387867.